Schizophrenia.com

Hairloss amisulpride

The last 2-3 weeks I am losing a lot of hair. Does anyone have the same on amisulpride?
The hairloss was not there the whole time I am taking amisulpride.

I will see a doctor on friday, perhaps its something else.

It’s not a side effect I have noticed

My hair is thinning, but I am 34 and think it’s more age related

I get paranoid about it and refuse the barber to use thinning scissors on the top of my head as I think it makes it worse

Is this hair coming off in chunks on your pillow when you sleep, or is it just pulling out?

I too have thinning hair. I’m 33. It started happening when I got on Olanzapine but I think it’s more age related than anything. Many of my uncles went bald around this age.

I have a QQ group which includes 12 Chinese SZ friends. We take various APs and almost everyone in this group has a hairloss issue. So I think hairloss is a side effect of AP in general.

@anon54386108 do you have advice to give here?

1 Like

Check with your doctor. Thyroid isssues and other things can cause hair loss. It might not be the psych meds!

When I comb in the morning I see a lot of hair falling out. There is also some on the pillow.

Probably worth speaking to a specialist about it if you think the meds are to blame

I had massive hair loss when I started new APs a few years ago.

But I was taking Abilify.

My pdoc initially denied it was the medication.

Still, I lost about 25% of my hair, it was tragic.

I went to several different doctors and was told it was the AP.

When I confronted my doctor with the other doctor’s conclusion,

He told me it was an uncommon side effect.

So yes, APs are known to cause hair loss.

I still haven’t recovered that hair and I don’t know if I ever will.

Thankfully, I had very thick hair so it’s not noticeable,

But I notice it everyday and it played a part in why I eventually decided to quit the medication.

2 Likes

Hair loss – not to knock men’s experience, but especially for women – is devastating.

I’m a cancer survivor, and out of all the vicious treatments and surgeries, etc, losing my hair was the absolute worst part of it.

3 Likes

I honestly can’t imagine losing all my hair.

I’m sure it’s heartbreaking.

Good job on beating cancer,

I’m so sorry you had to lose all your hair to do it.

When it came back, was it different?

1 Like

i think losing your hair must be terrible yea… it’s one of my fears…

1 Like

Yes! It was. I grew up with straight hair, then I lost it all (I had cancer when I was 14 - 16 years old), then it grew back curly! I had this long, curly, gorgeous hair for years, and then menopause came along and ■■■■■■ it up. Now it’s this much thinner, bad sort of wave kind of thing that I just straighten.

1 Like

It was awful. When I thought I was losing it again from meds (I wasn’t, thankfully!), I literally panicked.

1 Like

yea i bet… i can imagine that =O

2 Likes

It can happen. I was in late teens and early-mid twenty’s when on amisulpride. Hair had become noticeably thin. Others did mention it few times. Olanzapine causes it as well.

I’m loosing hair too.

It is disturbing.

I realise how much I love my hair when hair starts falling out

Idk the solution I mean I’m on bloody 2.5mg abilify and it’s still happening

I do plan to come off meds one day perhaps, under pdoc supervision.

I’ve taken amisulpride for eight years and never noticed any abnormal hair loss

That’s so weird.

A friend of mine always wanted curly hair, we both did.

She got cancer, lost her hair, when it came back, it was sooo curly.

Looked beautiful.

I didn’t know menopause could change your hair too.

I know it gets thinner, but I didn’t realize the texture changed.

1 Like

Totally did. Now I’m stuck with something in between curls and straight, and it’s not a pretty wave. :unamused:

1 Like